Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 54, NWS Jacksonville, FL

May 28, 2001Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 28, 2001, 5:31 PM EDT for Charlton County, Ware County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2001, 5:31 PM EDT (21:31 UTC)
Expired
May 28, 2001, 6:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Charlton County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1574 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:50 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, May 28, 1:50 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT MON MAY 28 2001

UPDATED ZONES TO INCREASE AFTERNOON POPS.

SOUTHWEST WINDS FROM THE GULF ARE PROVIDING LOW LEVEL MOISTURE
ACROSS THE AREA THIS AFTERNOON... MAINLY OVER THE FL PORTION OF THE
CWA. ANOTHER CLUSTER OF STORMS ARE DEVELOPING ACROSS SW GA AND THE
PANHANDLE.

WITH GOOD AREA OF CU AND A FEW TSTMS HAVE DEVELOPED ALONG THE GULF
COAST SEA BREEZE FRONT AND DRIFTED EASTWARD.

AT THIS TIME THE AREA OF CU AND TSTMS CONTINUES TO WEAKEN SOME WHAT
AS THEY MOVE INTO THE DRIER AIR. HOWEVER WITH AFTERNOON CAPE VALUES
ABOVE 4000... EXPECT A FEW STRONG STORMS TO PRODUCE SMALL HAIL AND
WIND GUSTS IN THE 40 MPH RANGE.

WITH WEAK HIGH PRESSURE REMAINING OVER THE GULF AND S FL... AND A
WEAK FRONT JUST NORTH OF THE AREA THROUGH THE FORECAST PERIOD. WE
MAY SEE A BRIEF RETURN TO OUR NORMAL AFTERNOON SUMMER-LIKE PATTERN.

ALSO WITH THE LOW LEVEL MOISTURE COMBINING WITH THE WILDFIRE
SMOKE... WE MAY NEED A SMOKE OR FOG ADVISORY TOMORROW MORNING.

MARINE...SEAS IN THE 2 TO 4 FOOT RANGE.

PRELIM
AMG 67/88/65/88 2434
SSI 69/86/69/85 2434
JAX 68/92/70/89 2434
GNV 68/92t/69/89 2434 22

.JAX...
FL...NONE.
GA...NONE.

JOHNSON

In the hours before

Special weather statement, May 28, 12:31 PM EDT, 5 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282330-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 PM EDT MON MAY 28 2001

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH
CENTRAL FLORIDA THIS MORNING...AND WILL CONTINUE TO DEVELOP ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING
AS SEABREEZES INTERACT WITH AN UPPER LEVEL DISTURBANCE MOVING IN
FROM THE NORTHWEST.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY DOWNPOURS...GUSTY WINDS TO 50 MPH AND SMALL HAIL.
MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF THREATENING
WEATHER APPROACHES. THE MAJORITY OF THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS AND SPOTTER ACTIVATION IS NOT ANTICIPATED
AT THIS TIME.

AFTER SUNSET...LOW VISIBILITIES IN SMOKE FROM WILDFIRES MAY PRODUCE
HAZARDOUS DRIVING CONDITIONS ACROSS NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA...ESPECIALLY NEAR THE INTERSECTIONS OF INTERSTATES 75 AND 10
NEAR LAKE CITY. USE EXTRA CAUTION AND ALLOW PLENTY OF TIME TO REACH
YOUR TRAVEL DESTINATIONS TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 5:45 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau45 min
May 28, 6:34 PM EDTSevere Thunderstorm WarningJAXDuval41 min
May 28, 6:50 PM EDTSevere Thunderstorm WarningJAXCamden25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.